Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 216, NWS Pueblo, CO

August 22, 2019Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 22, 2019, 10:21 PM MDT for Kiowa County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2019, 10:21 PM MDT (04:21 UTC)
Expired
Aug 22, 2019, 11:00 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
3469 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

848 
WUUS55 KPUB 230421
SVRPUB
COC061-230500-
/O.NEW.KPUB.SV.W.0216.190823T0421Z-190823T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1021 PM MDT Thu Aug 22 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Kiowa County in southeastern Colorado...

* Until 1100 PM MDT.

* At 1021 PM MDT, a severe thunderstorm was located 7 miles northwest
  of Chivington, or 23 miles southwest of Cheyenne Wells, moving east
  at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sheridan Lake and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3843 10230 3845 10271 3861 10271 3862 10242
      3861 10231
TIME...MOT...LOC 0421Z 266DEG 11KT 3854 10260 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
3 follow-up statements
337 
WWUS55 KPUB 230434
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1034 PM MDT Thu Aug 22 2019

COC061-230500-
/O.CON.KPUB.SV.W.0216.000000T0000Z-190823T0500Z/
Kiowa CO-
1034 PM MDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1033 PM MDT, a severe thunderstorm was located just north of 
Chivington, or 22 miles southwest of Cheyenne Wells, moving east at 
10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Open country of northeast Kiowa County, Sheridan Lake and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3843 10230 3845 10266 3861 10266 3862 10242
      3861 10231
TIME...MOT...LOC 0433Z 269DEG 11KT 3852 10254 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
035 
WWUS55 KPUB 230446
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1046 PM MDT Thu Aug 22 2019

COC061-230500-
/O.CON.KPUB.SV.W.0216.000000T0000Z-190823T0500Z/
Kiowa CO-
1046 PM MDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTHEASTERN KIOWA COUNTY...

At 1045 PM MDT, a severe thunderstorm was located just north of 
Brandon, or 21 miles south of Cheyenne Wells, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Open country of northeast Kiowa county, Sheridan Lake and Brandon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3845 10257 3861 10258 3862 10242 3861 10231
      3843 10230
TIME...MOT...LOC 0445Z 269DEG 15KT 3852 10247 

HAIL...1.00IN
WIND...60MPH
 
$$

KT
399 
WWUS55 KPUB 230500
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1100 PM MDT Thu Aug 22 2019

COC061-230510-
/O.EXP.KPUB.SV.W.0216.000000T0000Z-190823T0500Z/
Kiowa CO-
1100 PM MDT Thu Aug 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3845 10257 3861 10258 3862 10242 3861 10231
      3843 10230
TIME...MOT...LOC 0500Z 266DEG 11KT 3852 10243 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:54 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 22, 8:54 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
854 PM MDT Thu Aug 22 2019

.UPDATE...
Issued at 848 PM MDT Thu Aug 22 2019

Made some minor adjustments to the precipitation chances for the
rest of tonight. Radar has the most intense storms heading into
Kiowa County, and should continue to move east through midnight.
Trended back pops from west to east, with all activity moving into
Kansas around midnight. The rest of the forecast looks to be in
good shape.  Mozley

&&

.SHORT TERM...(This evening through Friday)
Issued at 243 PM MDT Thu Aug 22 2019

Currently...

At 2 pm, showers and thunderstorms were noted over the higher
terrain and were moving onto the plains. SPC mesoanalysis across the
region showed ML CAPE values ranged from about 500 down near KTAD to
2000 over Kiowa county. Shear was also weakest down near KTAD and
strongest (35 knts) over Kiowa. Given this shear/CAPE combo,
Supercell composite values were registering in the 2 to 5 range
across the southeast plains.

Temps were well into the 80s across the plains with 70s in the
valleys. Dewpoints were around 50 along the I-25 corridor and around
60 out east. 20s and 30s were noted in the mtns.

Rest of today into tonight...

Given the CAPE/shear values, cant rule out a strong storm or two
across the Palmer Divide and far eastern plains the rest of this
afternoon and early evening. Overall best chance of storms per high
res guidance will be over El Paso and Kiowa counties with storm
coverage less over the rest of the plains.

Based off hi res guidance, storms will move generally east through
the evening hours although any stronger convection will move
southeast. storms should be over with by midnight. later tonight
some low clouds will be possible over the far NE sections of the
eastern plains, otherwise mostly clear skies are likely.

.LONG TERM...(Friday night through Thursday)
Issued at 243 PM MDT Thu Aug 22 2019

Friday Night:

A trough passage Friday night will keep thunderstorms, some strong
to severe, lingering into the later evening hours over Kiowa County.
To the south, upslope flow over the Raton Mesa will have sparked
thunderstorms, so counties like eastern Las Animas, Baca, Bent, and
Prowers, may see some lingering thunderstorms as well. CAPE values
over the far eastern plains around 600 - 1,500 J/kg, with the Kiowa
County around 1,500 and Baca closer to 700 J/kg. 0-6 km Bulk Shear
values will be around 30 to 40 kts, so if convection can reach the
eastern plains, some strong to severe storms are possible. The main
hazards will be quarter size hail and wind gusts up to 60 mph.

Saturday:

Saturday will be a relatively calm, albeit, hot day. The 500hPa
heights will rise after the trough passage and model derived skew-
T/log P diagrams show an inversion from the 800hPa-700hPa layer.
Without a strong lifting mechanism around (since the heights are
rising), the CIN aloft over the eastern plains shouldn't be broken.

The upper level flow will be from the northwest on Saturday, which
will warm the temperatures to around 5F to 10F above average for
this time of year. So expect temperatures in the upper 90s over the
plains, the mid 80s over the mountain valleys, and the 60s to 70s
for the mountains.

Sunday:

A jet streak with magnitudes around 40 to 50 kts (the stonger values
will be located over Wyoming and Montana) will propagate over
northern Colorado on Sunday afternoon and depending on how far south
it travels, there could be some critical fire weather conditions
over the lower elevations mainly over El Paso, Pueblo, Fremont,
Chaffee counties. The GFS and ECMWF resolve a more southerly track
for the jet streak, meaning that the surface winds will be strong
enough for critical fire weather conditions, whereas the NAM has a
more northerly track, limiting the surface wind speeds. There is
higher confidence that the jet streak will make it over southern
Colorado, so critical fire conditions are expected. No matter what,
though, the air will be very dry with PWAT values ranging from 0.3
to 0.5 inches, so at a minimum, near critical fire weather
conditions are expected.

Since the atmosphere will be so dry (less moisture means lower
specific heat values, therefore the air can warm up more quickly)
and the upper level flow orientation will be efficient for
downsloped air (compressional heating), near record high
temperatures are expected over the lower elevations. Expect upper
90s to low 100s over the plains, mid to upper 80s over the mountains
valleys, and mid 60s to low 70s over the mountains.

Monday:

A broad trough will be over Manitoba, Canada, which will produce a
cold front that will propagate over Colorado. The GFS resolves a dry
outcome and the ECMWF resolves isolated thunderstorms over the
mountains. Theoretically, the GFS' outcome is the more believable
one. PWAT values over the mountains will be around 0.1 to 0.3
inches, which makes it difficult to produce any thunderstorms.
Mountain top cloud cover is expected, though. Otherwise, about a 10F
cool off is expected across the plains, with high temperatures in
the low 90s. The mountain valleys and mountains, on the other hand,
will remain unaffected by the cold front since the front range is
blocking the intrusion of cooler air, so expect similar temperatures
to Sunday.

Tuesday through Thursday:

The upper level ridge returns to the four corners region beginning
on Tuesday afternoon, but it will take some time for the Pacific
based moisture to reach southern Colorado again. Expect dry and warm
conditions through Wednesday, with Thursday having the best chance
at afternoon thunderstorms over the mountains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 243 PM MDT Thu Aug 22 2019

VFR is expected during the next 24 hours at all 3 taf sites, KPUB,
KALS and KCOS. An isolated storm cant be ruled out of either of the
TAF sites this afternoon/early evening. For tomorrow afternoon it
should be dry at KALS through the day with an isolated storm
possible during the mid afternoon at KPUB and KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MOZLEY
SHORT TERM...HODANISH
LONG TERM...SKELLY
AVIATION...HODANISH
Hazardous weather outlook, Aug 22, 11:46 AM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Thu Aug 22 2019

COZ058>089-093>099-231800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Thu Aug 22 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon through Tonight

Isolated to scattered thunderstorms are expected this afternoon and
evening.  Storms are expected over the mountains, high valleys, and
portions of the I-25 corridor through the afternoon, and then are
expected to move across the southeast plains in the evening.
Lightning and gusty outflow winds up to 45 mph will be the primary
storm threats. However, one or two stronger storms will be
capable of producing hail up to the size of quarters, and locally
heavy rain. The best chance for stronger storms will be across El
Paso county.

If heavy rain moves over a recent burn scar, or an urban areas,
flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered showers and thunderstorms will be possible
over and near the higher terrain Friday afternoon, with storms
spreading east into a more unstable atmosphere across the far
southeast Plains through the late afternoon and evening. A few
strong to severe storms producing large hail, strong and damaging
winds and locally heavy rainfall, will be possible across the far
southeast Plains, while the main threats from most storms will be
lightning and gusty outflow winds.

Warmer and drier weather looks to take hold once again for Saturday
into the early next week, with more isolated afternoon and evening
storms possible. The main storm risks will be lightning and gusty
outflow winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening over southeast and south central
Colorado.

Hodanish

In the hours before

Special weather statement, Aug 22, 4:31 PM MDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
431 PM MDT Thu Aug 22 2019

COZ081-083-085-222300-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
431 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 500 PM MDT...

At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Victor, or 19 miles southwest of Colorado Springs,
moving east at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central
Fremont and southwestern El Paso Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3867 10481 3853 10479 3855 10510 3864 10510
      3865 10494 3866 10493
TIME...MOT...LOC 2231Z 267DEG 16KT 3860 10500

BL
Special weather statement, Aug 22, 5:15 PM MDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
515 PM MDT Thu Aug 22 2019

COZ085-222345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
515 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
545 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 14 miles south of Colorado Springs, moving east at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fountain and Security-Widefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3859 10486 3868 10486 3873 10454 3856 10451
TIME...MOT...LOC 2315Z 260DEG 13KT 3863 10477

BL
Special weather statement, Aug 22, 5:20 PM MDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
520 PM MDT Thu Aug 22 2019

COZ084-085-230000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
520 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
600 PM MDT...

At 520 PM MDT, Doppler radar was tracking a strong thunderstorm near
Falcon, or 18 miles east of Colorado Springs, moving east at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Calhan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3888 10456 3900 10457 3906 10417 3885 10414
TIME...MOT...LOC 2320Z 263DEG 14KT 3893 10450

BL
Special weather statement, Aug 22, 5:35 PM MDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
535 PM MDT Thu Aug 22 2019

COZ085-086-089-230015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
535 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 615 PM
MDT...

At 534 PM MDT, Doppler radar was tracking strong outflow winds
along a line extending from near Schriever AFB to 9 miles southeast
of Pinon. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hanover, Truckton, Yoder, Rush and Pueblo Depot.

LAT...LON 3852 10405 3852 10397 3832 10396 3838 10457
      3877 10459 3888 10406
TIME...MOT...LOC 2334Z 265DEG 23KT 3872 10448 3840 10446

BL
Special weather statement, Aug 22, 9:02 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
902 PM MDT Thu Aug 22 2019

COZ095-096-230345-
Western Kiowa County CO-Eastern Kiowa County CO-
902 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIOWA COUNTY UNTIL
945 PM MDT...

At 902 PM MDT, Doppler radar was tracking a strong thunderstorm near
Haswell, or 43 miles northwest of Lamar, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eads and Haswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3844 10329 3852 10329 3853 10317 3861 10317
      3861 10263 3846 10261
TIME...MOT...LOC 0302Z 259DEG 20KT 3854 10317

kam
Special weather statement, Aug 22, 10:05 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1005 PM MDT Thu Aug 22 2019

COZ095-096-230430-
Western Kiowa County CO-Eastern Kiowa County CO-
1005 PM MDT Thu Aug 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
1030 PM MDT...

At 1005 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Eads, or 25 miles southwest of Cheyenne Wells,
moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sheridan Lake, Brandon and Chivington.

LAT...LON 3843 10230 3845 10276 3861 10277 3861 10230
TIME...MOT...LOC 0405Z 269DEG 23KT 3854 10265

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:02 PM MDTSpecial Weather StatementPUBKiowa43 min
Aug 22, 10:05 PM MDTSpecial Weather StatementPUBKiowa25 min
Aug 23, 1:02 PM MDTSpecial Weather StatementPUBLas Animas88 min
Aug 23, 1:27 PM MDTSpecial Weather StatementPUBEl Paso63 min
Aug 23, 1:59 PM MDTSpecial Weather StatementPUBEl Paso91 min
Aug 23, 2:12 PM MDTSpecial Weather StatementPUBPueblo93 min
Aug 23, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso53 min
Aug 23, 3:00 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 23, 3:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Aug 23, 3:59 PM MDTSpecial Weather StatementPUBProwers61 min
Aug 23, 4:14 PM MDTSpecial Weather StatementPUBOtero91 min
Aug 23, 4:24 PM MDTSpecial Weather StatementPUBBent96 min
Aug 23, 4:30 PM MDTSpecial Weather StatementPUBProwers45 min
Aug 23, 4:41 PM MDTSpecial Weather StatementPUBProwers34 min
Aug 23, 4:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers32 min
Aug 23, 4:48 PM MDTSevere Thunderstorm WarningPUBEl Paso42 min
Aug 23, 5:04 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
Aug 23, 5:07 PM MDTTornado WarningPUBKiowa23 min
Aug 23, 5:16 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers59 min
Aug 23, 5:20 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo40 min
Aug 23, 5:24 PM MDTSevere Thunderstorm WarningPUBKiowa36 min
Aug 23, 5:33 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers27 min
Aug 23, 5:43 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Aug 23, 5:55 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.